So, yesterday I went to my doctor and got a nice little shot in my arm as extra protection against pregnancy.
As I'm walking out of the office, I'm reading the little paper with the drug information and it says it causes significant bone loss!
"Prolonged use of Depo-Provera may result in loss of significant bone mineral density, increasing the risk of osteoporosis. This risk is more likely for those who have been taking it for longer than 2 years, particularly when other risk factors for osteoporosis exist, such as family history and chronic alcohol and/or tobacco use. Although there are no studies to benefit its use, it is advised that all women on Depo-Provera get adequate calcium and Vitamin D (through diet and/or supplements) to help prevent osteoporosis."
I bring it up with my boyfriend, and he tells me his mom used to be on the shot and now she has the bones of an 80 year old woman! Now he tells me this!
What do you guys think? Is it worth the risk? If I take calcium and vitamin D supplements will I be OK?